Florida, 2004Wildfire in Florida, March 23, 2004
March 23, 2004 · NWS JAX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 23, 9:42 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 23, 9:42 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 AM EST TUE MAR 23 2004
.UPDATE...VISIBLE SATELLITE IMAGERY INDICATING CLEAR SKIES ACROSS
MUCH OF THE LAND AREAS OF N FL AND SE GA. HOWEVER...EXTENSIVE
STRATO-CU ACROSS THE OFFSHORE AND COASTAL WATERS WAS BEGINNING
TO MOVE ASHORE FLAGLER COUNTY. WITH THE 1000-850 MB MEAN WIND NE
TODAY...EXPECT SOME OF THESE CLOUDS TO MAKE IT INLAND ACROSS THE SE
PORTION OF THE CWA AS INDICATED BY THE MESO-ETA MEAN 1000-850 MB RH.
WILL UPDATE MARION AND PUTNAM AFTERNOON ZONE FORECASTS TO PARTLY
CLOUDY. THE REST OF THE PREVIOUS ZONE PACKAGE LOOKS GOOD WITH NO
OTHER UPDATES PLANNED FOR NOW.
&&
.MARINE...WILL CONTINUE SCA CONDITIONS ALL LEGS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH OUT 60 NM.
RED FLAG WARNING FLZ020>023-030-031-035-036-040.
GA...SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH OUT 60 NM.
RED FLAG WARNING GAZ132>135-149-150-162-163.
&&
PP/MTHazardous weather outlook, Mar 23, 11:30 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST TUE MAR 23 2004
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-232230-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1130 AM EST TUE MAR 23 2004
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY...
THERE WILL BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A HIGH RISK OF RISK CURRENTS IS EXPECTED TO CONTINUE ON WEDNESDAY.
SEE THE LATEST SURF ZONE FORECAST FOR THE LATEST INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MKT
Wildfire, St. Johns
- When
- March 23, 12:00 PM EST to 4:00 PM EST
- Where
- St. Johns forecast zone
- Reported by
- NEWSPAPER
Gusty winds and low relative humidity values allowed a wildfire to develop along U.S. Highway 1 south of County Road 210. 56 acres were burned and southbound traffic on U.S. Highway 1 was rerouted to County Road 210. Northbound traffic was rerouted to Interstate 95.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in North Carolina, March 23, 200415 events
- Marine Thunderstorm Winds in Lake Michigan, March 23, 20042 events
- Heavy Rain in Hawaii, March 23, 20041 event
- Blizzard in Alaska, March 23, 20041 event
- Wildfire in Florida, March 23, 20041 event
- Flash Flood in Hawaii, March 23, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386534.